MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT75164
Medical Device Problem Codes Deflation Problem (1149); Material Frayed (1262); Inflation Problem (1310); Peeled/Delaminated (1454); Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 08/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly failed to inflate.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a angioplasty procedure, the balloon allegedly failed to inflate.It was further reported that the balloon allegedly failed to deflate.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas pta dilatation catheter was returned for evaluation.Balloon was noted to have peeled pebax, fiber disturbance, unraveling and frayed fiber throughout was noted during visual evaluation.No other anomalies noted.On the functional testing the balloon was inflated with the in-house presto device and water was leaking from the balloon.The balloon fibers were stripped; a compound rupture was noted from the distal tip.All the anomalies noted on microscopic observation.The investigation for the reported inflation issue was confirmed as the balloon was unable to inflate due to the leak form the rupture.The investigation into the reported deflation issue remains inconclusive as no further testing has been performed due to the condition of the device.The investigation was confirmed for the identified balloon rupture as a compound balloon rupture was noted during the microscopic observation and water was leaking from the balloon during functional testing.The investigation was also confirmed for identified material frayed / unraveled fiber/ peeled pebax as fiber disturbance was noted during the visual evaluation.During the microscopic observation a compound balloon rupture was identified which might be lead to the reported inflation and deflation issue's.A definitive root cause for the reported inflation issue, deflation issue and identified balloon rupture, material frayed / unraveled fiber/ peeled pebax could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 08/2024).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14240209
Report Number2020394-2022-00336
Device Sequence Number4338821
Product Code DQY
UDI-Device Identifier00801741062469
UDI-Public(01)00801741062469
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75164
Device Catalogue NumberAT75164
Device Lot NumberGFFV1934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown